Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 140, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Nov 14, 2007, 7:58 PM CST for Madison County, Marshall County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 7:58 PM CST (01:58 UTC)
- Expired
- Nov 14, 2007, 8:20 PM CST
- In force
- 22 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Madison County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 2:55 PM CST, 5 hours 3 minutes earlier.
Area forecast discussion, Nov 14, 2:55 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 255 PM CST WED NOV 14 2007 .DISCUSSION... IT TOOK SOME TIME...BUT THE SUN FINALLY HAS BROKEN OUT HERE ACROSS MUCH OF NORTHERN ALABAMA. AFTERNOON RADAR SHOWS SEVERAL THUNDERSTORMS...A COUPLE SEVERE...OVER NORTHERN MIDDLE TENNESSEE... WITH ADDITIONAL ACTIVITY BEGINNING TO BUILD NEAR PICKWICK LAKE. AFTERNOON TEMPERATURES HAVE WARMED INTO THE 70S AREAWIDE...DESPITE SOME EARLIER CLOUDS AND RAIN. DEWPOINTS HAVE CLIMBED INTO THE MUGGY-FOR-NOVEMBER MIDDLE 60S. A BIG WEATHER CHANGE IS ON THE WAY...AND TONIGHT IS STARTING TO LOOK LIKE OUR ONLY RAIN CHANCE UNTIL THANKSGIVING. VERY SHORT TERM (TONIGHT)... WITH THE ABUNDANT MOISTURE AND WARM TEMPS IN PLACE...AND THE AIRMASS CLASH MOVING TOWARD THE REGION...SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING AND WILL CONTINUE TO SPARK ALONG AND AHEAD OF THE FRONT AS IT PROGRESSES EASTWARD. THE FRONT IS CURRENTLY EXPECTED TO REACH THE NORTHWESTERN TIP OF ALABAMA JUST AFTER SUNSET...AND MAKE A STEADY MARCH EAST AND SOUTHEAST...REACHING DEKALB COUNTY JUST BEFORE MIDNIGHT. THE NSSL WRF CENTERED ON HUN ACTUALLY SHOWS A GOOD PROGRESSION OF THIS AND IT WAS USED UNTIL ITS FORECAST RUN ENDS AT 12Z THURSDAY. SEVERE WEATHER POTENTIAL IS THERE...CAPE IS ABOUT 1000 J/KG BASED OFF THE 21Z NAM BUFR SOUNDING...BUT THE WINDOW FOR SEVERE SEEMS PRETTY SHORT...PROBABLY BETWEEN NOW AND 7 OR 8 PM THIS EVENING. THREAT IS MOST EVIDENT IN THE SHOALS...WHERE THE FRONT WILL BE CLOSEST BEFORE THE LOSS OF DAYTIME HEATING...AND THIS IS THE REGION UNDER A SVR TSTM WATCH UNTIL 8 PM TONIGHT. SEEMS LIKE LITTLE DOUBT THAT WE WILL SEE RAIN TONIGHT...AND I WENT WITH 100 POP JUST ABOUT EVERYWHERE...EXCEPT THE EXTREME NW CORNER WHERE THE FRONT MIGHT ALREADY BE THROUGH AND EVERYTHING DONE. TEMPS WILL FALL SHARPLY BEHIND THE FRONT...BUT AS WITH MOST POST-FRONTAL NIGHT SITUATIONS...I STAYED ON THE HIGH SIDE OF GUIDANCE SINCE THE MODELS TEND TO OVERDO THE COOLING ON NIGHT ONE. OTHER KEY TONIGHT IS WINDS. GUSTY GRADIENT WINDS ARE EXPECTED NEAR THE FRONT. THE NSSL WRF SHOWS A BRIEF PERIOD OF SUSTAINED WINDS OF 20 TO 25 MPH...WITH GUSTS UP TO 35 MPH...AROUND THE TIME OF FRONTAL PASSAGE. SINCE THE DURATION IS EXPECTED TO ONLY BE A COUPLE HOURS... WILL ADVISE THE ONCOMING SHIFT AND LIKELY WE WILL HANDLE IT WITH SPS PRODUCTS / SIGNIFICANT WEATHER ALERTS. REMAINDER OF FORECAST (TOMORROW THROUGH NEXT WEDNESDAY)... SKIES WILL RAPIDLY CLEAR LATE TONIGHT OR EARLY TOMORROW. STILL LOOKS LIKE SOME INSTABILITY CUMULUS CLOUDS ON THURSDAY. PLENTY OF COLD ADVECTION THOUGH SO TEMPERATURES WILL STRUGGLE TO GET BACK ABOVE 50 ON THURSDAY IN MANY AREAS. I DOUBT MANY WILL GET ABOVE 55 DEGREES. AGAIN WINDS WILL BE AN ISSUE THURSDAY DUE TO THE STRONG HIGH PRESSURE BUILDING IN BEHIND THE FRONT. LOOKING AT SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 ESPECIALLY IN THE MOUNTAINS. REACHING OUR WIND ADVISORY CRITERIA IS MARGINAL (25 MPH FOR 3 HOURS OR GUSTS TO 35 MPH) SO I WILL HOLD OFF AND LET THE NIGHT SHIFT ASSESS WHETHER ONE IS NECESSARY. VERY IMPORTANT TO NOTE REGARDLESS THAT THESE WIND EVENTS...WHILE NOT SEVERE...WILL BE ENOUGH TO CAUSE SOME FALLEN TREES...ESPECIALLY THOSE WEAKENED BY THE LONG-TERM DROUGHT. SKIES CLEAR BY THURSDAY NIGHT AND WITH DEWPOINTS IN THE 20S...A FREEZE IS LOOKING INCREASINGLY LIKELY...WITH ANOTHER HARD FREEZE POSSIBLE. SUNNY SKIES HOLD THROUGH FRIDAY AND IT STAYS SEASONABLY COOL FOR THE END OF THE WEEK. OVER THE WEEKEND...SOUTHERLY FLOW RESUMES. IN FACT...SOUTHWESTERLY WINDS ARE PROGGED FOR SATURDAY WHICH WILL BE A VERY QUICK-WARMING WIND. HIGHS SHOULD REACH INTO THE 60S AFTER A START CLOSE TO FREEZING. I AM STILL NOT TOTALLY CONVINCED WE WILL STAY DRY AS THE GFS INDICATES (THE ECMWF HAS BEEN CONSISTENTLY SHOWING A CHANCE OF RAIN OVER THE WEEKEND IN ASSOCIATION WITH AN INVERTED TROF). BUT CONFIDENCE IN IT...ESPECIALLY DURING AN ONGOING EVENT...IS NOT HIGH ENOUGH TO PUT THE RAIN CHANCE BACK IN. EARLY NEXT WEEK...WINDS COME BACK AROUND AS HIGH PRESSURE REMAINS TO OUR NORTH. THIS WILL LIKELY KEEP CONDITIONS DRY THROUGH THE FIRST HALF OF THE WEEK...WITH HIGHS IN THE MID 60S AND LOWS IN THE 40S. INTERESTING TO NOTE THE 12Z GFS STALLING A FRONT NEAR OUR AREA THROUGH THE THANKSGIVING WEEKEND. YES I KNOW IT IS THE HOLIDAY BUT WE SO DESPERATELY NEED THE RAIN...LETS CROSS OUR FINGERS AND HOPE. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 45 54 29 57 / 100 0 0 0 SHOALS 43 54 29 57 / 90 0 0 0 CULLMAN 45 55 29 56 / 100 0 0 0 FAYETTEVILLE 43 52 28 55 / 90 0 0 0 ALBERTVILLE 47 55 27 57 / 100 0 0 0 FORT PAYNE 48 54 27 56 / 100 0 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, Nov 14, 1:20 PM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 120 PM CST WED NOV 14 2007 ALZ001>010-016-TNZ076-096-097-150400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 120 PM CST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ALONG AND AHEAD OF A STRONG COLD FRONT THIS AFTERNOON AND EVENING. DUE TO THE UNSEASONABLY WARM AND MOIST AIR MASS AHEAD OF THE FRONT...SOME THUNDERSTORMS MAY BECOME STRONG TO LOCALLY SEVERE...WITH THE PRIMARY THREAT BEING GUSTY STRAIGHT LINE WINDS. THE FRONT WILL APPROACH NORTHWEST ALABAMA BETWEEN 6 AND 8PM THIS EVENING...AND SHOULD SWEEP THROUGH NORTHEAST ALABAMA BY MIDNIGHT. UNCERTAINTY STILL EXISTS REGARDING THE INSTABILITY AVAILABLE FOR SEVERE THUNDERSTORM DEVELOPMENT. THE HIGHER PROBABILITY OF SEVERE WEATHER EXISTS WEST OF INTERSTATE 65...AS THE FRONT WILL APPROACH THIS AREA CLOSEST TO PEAK AFTERNOON HEATING. HOWEVER...LOCATIONS EAST OF INTERSTATE 65 STILL DO HAVE THE POTENTIAL TO SEE SEVERE WEATHER. THE THUNDERSTORM THREAT WILL DIMINISH OVERNIGHT BEHIND THE COLD FRONT. HOWEVER...A PERIOD OF GUSTY WINDS WILL FOLLOW THE FRONT... WITH WIND GUSTS REACHING PERHAPS 30 TO 35 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STRONG NORTHWEST FLOW IS EXPECTED TO DEVELOP ON THURSDAY AS COOLER AIR FILTERS INTO THE TENNESSEE VALLEY WITH SURFACE WINDS UP TO 20 MPH...COUPLED WITH GUSTS UP TO 30 MPH AT TIMES...POSSIBLE THROUGH THE AFTERNOON HOURS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION...ESPECIALLY WHEN DRIVING THROUGH HIGH TERRAIN AREAS. NORTHWEST WINDS ARE EXPECTED TO DIMINISH THURSDAY EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED LATE THIS AFTERNOON INTO THIS EVENING. 27
In the hours before
Special weather statement, Nov 14, 4:21 PM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 421 PM CST WED NOV 14 2007 TNZ096-142300- LINCOLN- 421 PM CST WED NOV 14 2007 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 500 PM CST... AT 420 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF PULASKI ALONG HIGHWAY 31...MOVING EAST AT 35 MPH. HAIL TO THE SIZE OF DIMES...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DELLROSE. COLDWATER. CARMARGO. SKINEM. SOUTHERN PORTIONS OF FAYETTEVILLE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Nov 14, 5:02 PM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 502 PM CST WED NOV 14 2007 ALZ001-002-142345- COLBERT-LAUDERDALE- 502 PM CST WED NOV 14 2007 ...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE AND NORTHWEST COLBERT COUNTIES UNTIL 545 PM CST... AT 502 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINEFLAT...OR 8 MILES NORTHWEST OF IUKA... MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WATERLOO. WRIGHT. THREET. CLOVERDALE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CST FOR NORTHWEST ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Special weather statement, Nov 14, 5:07 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 507 PM CST WED NOV 14 2007 ALZ005-142330- LIMESTONE- 507 PM CST WED NOV 14 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LIMESTONE COUNTY UNTIL 530 PM CST... AT 507 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ATHENS...OR ABOUT NEAR CARTWRIGHT...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ELKMONT. HOLLAND GIN. BETHEL. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
Special weather statement, Nov 14, 5:16 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 516 PM CST WED NOV 14 2007 TNZ096-097-150000- FRANKLIN-LINCOLN- 516 PM CST WED NOV 14 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 600 PM CST... AT 512 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FAYETTEVILLE...OR ABOUT NEAR SKINEM...MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED BETWEEN DELLROSE AND HARMS IN SOUTHWESTERN LINCOLN COUNTY. HALF INCH DIAMETER HAIL AND WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN SOUTHERN LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES... INCLUDING THE COMMUNITIES OF CRYSTAL SPRINGS... FLINTVILLE...AND HUNTLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
Special weather statement, Nov 14, 6:44 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 644 PM CST WED NOV 14 2007 TNZ096-150130- LINCOLN- 644 PM CST WED NOV 14 2007 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 730 PM CST... AT 644 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOONSHILL TO ELKTON...MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DELLROSE. COLDWATER. TAFT. HOWELL. SKINEM. MIMOSA. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. BCC
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 7:42 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 27 min |
| Nov 15, 4:00 AM CST | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.